Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Oct 14, 2012, 4:49 PM CDT for Edgar County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2012, 4:49 PM CDT (21:49 UTC)
- Expired
- Oct 14, 2012, 5:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
County Edgar County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837
WWUS83 KILX 142149
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
449 PM CDT SUN OCT 14 2012
ILZ057-142215-
EDGAR-
449 PM CDT SUN OCT 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDGAR COUNTY UNTIL
515 PM CDT...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHRISMAN...OR 10 MILES NORTH OF PARIS...
MOVING EAST AT 55 MPH.
WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN EDGAR
COUNTY...INCLUDING THE TOWNS OF CHRISMAN...EDGAR AND SCOTTLAND.
LAT...LON 3969 8753 3965 8772 3983 8779 3987 8754
3987 8752
TIME...MOT...LOC 2149Z 254DEG 48KT 3977 8763
$$
SMITHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 14, 2:11 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 14, 2:11 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 211 PM CDT SUN OCT 14 2012 .DISCUSSION... ISSUED 200 PM CDT SUN OCT 14 2012 COLD FRONT WAS MOVING STEADILY ACROSS WEST CENTRAL IL EARLY THIS AFTERNOON. A BAND OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ALONG THE BOUNDARY AND WILL CONTINUE TO MOVE QUICKLY TO THE EAST AND NORTHEAST. MIXED LAYER CAPES OF AROUND 500 J/KG AND DEEP LAYER SHEAR OF FROM 40-50 KTS WILL SUPPORT THE POSSIBILITY FOR SOME ISOLD SEVERE WIND REPORTS UNTIL LATE THIS AFTN. GRADIENT WINDS AROUND THE DEEPENING SURFACE LOW OVER SOUTHERN WISCONSIN ARE EXPECTED TO CONTINUE INTO THIS EVENING BEFORE SLOWLY DIMINISHING AFTER DARK. WILL CONTINUE THE ADVISORY FOR THE EAST HALF OF THE AREA UNTIL 700 PM CDT. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT NO SIGNIFICANT MODEL DIFFERENCES SEEN THROUGH TUESDAY AS THE DEEP SURFACE LOW IS EXPECTED TO MOVE WELL OFF TO OUR NORTHEAST BY MONDAY MORNING. AS MENTIONED ABOVE...GRADIENT SHOULD RELAX ENOUGH TO ALLOW SURFACE WIND GUSTS TO SETTLE DOWN JUST AFTER SUNSET. ANY LINGERING SHOWER ACTIVITY SHOULD PULL EAST OF OUR FAR EASTERN COUNTIES BY 03Z. WRAP AROUND MOISTURE/CLOUD COVER SHOULD BEGIN TO PULL AWAY FROM THE AREA LATE THIS EVENING AS SFC LOW QUICKLY MOVES TOWARDS THE EASTERN GREAT LAKES. HIGH PRESSURE WILL THEN TRACK ACROSS THE REGION ON MONDAY BRINGING PLEASANT WEATHER CONDITIONS FOR THE NEXT COUPLE OF DAYS. GUID SEEMS TO BE HANDLING THE AIR MASS CHANGE WELL SO HAVE NOT STRAYED TOO FAR FROM GUID THRU TUESDAY. BY TUESDAY...THE HIGH WILL BE SHIFTING OFF TO OUR EAST ALLOWING SOUTHERLY WINDS TO RETURN RESULTING IN WARMER TEMPERATURES BY AFTERNOON. 850 TEMPERATURES TUESDAY AFTERNOON INDICATES OUR WESTERN AREAS TO BE WELL INTO THE 70S WITH A GUSTY SOUTH WIND. USING MORE OF A METMAV BLEND EAST...WHILE THE SLIGHTLY WARMER MAV GUID ACRS THE WEST LOOKS MORE REASONABLE AT THIS TIME. LEAD SHORTWAVE NOTED ON MODELS PUSHING ACRS THE NORTHERN PLAINS LATE TUESDAY/TUESDAY NIGHT WILL KEEP THE BETTER LIFT AND PRECIP CHANCES TO OUR NORTH...WITH THE MAIN UPPER LEVEL TROF DIGGING SE INTO THE ROCKIES. THIS IS THE FEATURE THAT WE WERE SEEING SOME SIGNIFICANT MODEL DIFFERENCES BEGINNING LATE WEDNESDAY AND CONTINUING THRU THE REMAINDER OF THE FORECAST PERIOD. THE LATEST GFS WAS TRENDING SLOWER AND DEEPER...VERY SIMILAR TO WHAT THE ECMWF HAD BEEN SUGGESTING THE PAST SEVERAL RUNS. UPPER TROF TO CONTINUE TO DIG SE INTO THE CENTRAL PLAINS LATE ON WEDNESDAY WITH A COLD FRONT APPROACHING OUR AREA BY LATE IN THE DAY. DUE TO THE DEEPER AND SLOWER MOVEMENT OF THE UPPER LEVEL SYSTEM AND ASSOCIATED FRONTAL BOUNDARY...WILL BRING IN THE BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND ESPECIALLY WEDNESDAY NIGHT WHEN THE BETER UPPER LEVEL FORCING MOVES ACRS THE AREA. LONG TERM...THURSDAY THROUGH SUNDAY THE MAIN QUESTION DURING THIS PERIOD REMAINS HOW QUICKLY THE UPPER LOW WILL GET SHUNTED AWAY FROM THE GREAT LAKES REGION. LATEST CANADIAN AND GFS WERE QUICKER IN EJECTING THE UPPER LOW OFF TO OUR EAST THANKS TO AN UPSTREAM SHORTWAVE JUST NORTH OF THE DAKOTAS ON SATURDAY. THE ECMWF CONTINUES TO BE SLOWER IN LIFTING THE UPPER LOW OUT OF THE GREAT LAKES REGION BY ABOUT A DAY SO WILL CONTINUE TO SIDE MORE WITH ITS SOLUTION FOR THIS FORECAST PACKAGE. AS A RESULT... AFTER OUR FRONTAL BOUNDARY MOVES THRU THE AREA WEDNESDAY EVENING...MUCH COOLER WEATHER IS SLATED FOR THE REMAINDER OF THE WEEK WITH EXTENSIVE CLOUD COVER AND LOW CHANCE POPS FOR SOME LIGHT RAIN ASSOCIATED WITH THE DEEP UPPER LOW AND SEVERAL VORT LOBES THAT ARE FORECAST TO ROTATE AROUND THE SYSTEM INTO OUR AREA. NOT VERY CONFIDENT ON TIMING AND EXTENT OF RAIN CHANCES THIS FAR OUT SO FOR NOW WILL CONTINUE TO GO WITH LOW CHANCE POPS ON THURSDAY AND FRIDAY AND LEAVE THE REMAINDER OF THE PERIOD DRY. AS MENTIONED ABOVE...THE ECMWF IS THE SLOWEST SOLUTION AS THE UPPER LOW DEEPENS INTO THE MIDWEST THURSDAY AND FRIDAY...BUT THE LATEST 12Z RUN HAS STARTED TO EJECT THE DEEP UPPER LOW AWAY FROM THE MIDWEST QUITE A BIT FASTER THAN WHAT IT WAS SUGGESTING EARLIER THIS MORNING. WITH AS MUCH MODEL SPREAD AS WE ARE SEEING TOWARDS THE END OF THE FORECAST PERIOD...NO SIGNIFICANT CHANGES WILL BE MADE TO THE GRIDS WITH TEMPERATURES SLOWLY RECOVERING AS WE HEAD TOWARDS SUNDAY WITH LITTLE OR NO PRECIP. SMITH && .AVIATION... ISSUED 1218 PM CDT SUN OCT 14 2012 SHOWERS/THUNDERSTORMS QUICKLY DEVELOPING FROM KPIA-KPPQ OVER THE LAST HOUR...AHEAD OF A COLD FRONT WHICH IS ENTERING FAR WESTERN ILLINOIS. THREAT OF STORMS WILL RAPIDLY TRANSLATE EASTWARD OVER THE NEXT FEW HOURS AS THE FRONT TRAVERSES THE STATE. AHEAD OF THE STORMS...SOUTHWEST WINDS WILL GUST FROM 30-40 KNOTS AT TIMES... HIGHEST FROM KBMI-KDEC EASTWARD. EXPECT WINDS TO SHIFT TO THE WEST/NORTHWEST BY 20Z AROUND KPIA...RANGING TO AROUND 22Z AT KCMI. WHILE NOT QUITE AS STRONG BEHIND THE FRONT...GUSTS OVER 25 KNOTS SHOULD CONTINUE THROUGH SUNSET AS STRONG PRESSURE RISES OCCUR BEHIND THE FRONT. THE WINDS WILL BEGIN DIMINISHING AFTER 00Z... AND SKIES WILL CLEAR FROM WEST TO EAST AS THE EVENING PROGRESSES. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ038-043>046- 052>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Oct 14, 3:08 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CDT SUN OCT 14 2012 ILZ027>031-036-037-040>042-047>051-151100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 308 PM CDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHWEST WINDS WILL GUST FROM 35 TO 45 MPH INTO LATE AFTERNOON... BUT WILL BEGIN TO SETTLE DOWN AFTER 5 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT STORM SYSTEM WILL PROVIDE A CHANCE FOR THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-043>046-052>057-061>063-066>068-071>073-151100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MCLEAN-MOULTRIE- PIATT-RICHLAND-SHELBY-VERMILION- 308 PM CDT SUN OCT 14 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS WILL CONTINUE TO GUST FROM 40 TO 45 MPH THE REMAINDER OF THE AFTERNOON...STRONGEST IN AREAS EAST OF I-57 JUST AHEAD OF A COLD FRONT. A NARROW LINE OF THUNDERSTORMS ALONG THIS FRONT MAY PRODUCE SOME STRONGER WIND GUSTS LATE THIS AFTERNOON...AND THERE IS A SLIGHT RISK OF SEVERE WEATHER UNTIL THIS FRONT PASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT STORM SYSTEM WILL PROVIDE A CHANCE FOR THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH ABOUT 5 PM. GEELHART
In the hours before
Local storm report, Oct 14, 11:48 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1148 AM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 N ATHENS 39.99N 89.72W
10/14/2012 M1.92 INCH MENARD IL CO-OP OBSERVER
24-HOUR RAINFALL TOTAL
&&
LAUFENBERGSpecial weather statement, Oct 14, 2:11 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 211 PM CDT SUN OCT 14 2012 ILZ042-043-051>053-142000- CHRISTIAN-DE WITT-LOGAN-MACON-SANGAMON- 211 PM CDT SUN OCT 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DE WITT...NORTHWESTERN CHRISTIAN...NORTHWESTERN MACON...EASTERN SANGAMON AND SOUTHEASTERN LOGAN COUNTIES UNTIL 300 PM CDT... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM ATLANTA TO SPRINGFIELD TO AUBURN...MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE SHOWERS AND STORMS. PEOPLE IN CHRISTIAN...DE WITT...LOGAN...MACON AND SANGAMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4028 8870 3969 8913 3955 8991 4028 8932 TIME...MOT...LOC 1910Z 254DEG 39KT 4021 8927 3959 8975 GEELHART
Local storm report, Oct 14, 2:24 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
224 PM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 1 S MANITO 40.41N 89.78W
10/14/2012 M1.80 INCH MASON IL MESONET
WEEKEND STORM TOTAL. SWOP REPORT
1207 PM NON-TSTM WND GST 1 SSW GOODFIELD 40.62N 89.28W
10/14/2012 M53 MPH TAZEWELL IL MESONET
APRS MESONET
0116 PM NON-TSTM WND GST 3 ENE GALESBURG 40.97N 90.32W
10/14/2012 M49 MPH KNOX IL MESONET
IDOT ROADWAY STATION ON I-74 SOUTH OF US-34 EXIT
0146 PM NON-TSTM WND GST 1 S BRIMFIELD 40.82N 89.88W
10/14/2012 M48 MPH PEORIA IL MESONET
IDOT RWIS STATION ON I-74
1255 PM NON-TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.61W
10/14/2012 M49 MPH LAWRENCE IL ASOS
0116 PM NON-TSTM WND GST 2 W HOPEDALE 40.42N 89.45W
10/14/2012 M46 MPH TAZEWELL IL MESONET
IDOT RWIS STATION ON I-155
0103 PM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
10/14/2012 M47 MPH CHAMPAIGN IL ASOS
1055 AM NON-TSTM WND GST FLORA 38.67N 88.48W
10/14/2012 M45 MPH CLAY IL AWOS
&&
GEELHARTLocal storm report, Oct 14, 4:12 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
412 PM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN 2 SW LATHAM 39.95N 89.19W
10/14/2012 M1.74 INCH LOGAN IL MESONET
STORM TOTAL RAINFALL. SWOP REPORT.
&&
25Special weather statement, Oct 14, 4:37 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 437 PM CDT SUN OCT 14 2012 ILZ046-057-142200- EDGAR-VERMILION- 437 PM CDT SUN OCT 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDGAR AND SOUTHEASTERN VERMILION COUNTIES UNTIL 500 PM CDT... AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHRISMAN...OR 15 MILES NORTH OF PARIS... MOVING EAST AT 45 MPH. SMALL HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN EDGAR AND SOUTHEASTERN VERMILION COUNTIES...INCLUDING THE TOWNS OF CHRISMAN... RIDGE FARM AND SCOTTLAND. LAT...LON 3972 8776 3989 8785 4000 8753 3979 8753 TIME...MOT...LOC 2137Z 248DEG 40KT 3984 8770 SMITH
Special weather statement, Oct 14, 4:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
449 PM CDT SUN OCT 14 2012
ILZ057-142215-
EDGAR-
449 PM CDT SUN OCT 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDGAR COUNTY UNTIL
515 PM CDT...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHRISMAN...OR 10 MILES NORTH OF PARIS...
MOVING EAST AT 55 MPH.
WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN EDGAR
COUNTY...INCLUDING THE TOWNS OF CHRISMAN...EDGAR AND SCOTTLAND.
LAT...LON 3969 8753 3965 8772 3983 8779 3987 8754
3987 8752
TIME...MOT...LOC 2149Z 254DEG 48KT 3977 8763
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 2:11 PM CDT | Special Weather Statement | ILX | DeWitt, Logan, Sangamon | 49 min |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.